Residual Power Series Method for Solving Time-fractional Model of Vibration Equation of Large Membranes

Document Type : Research Paper


National Institute of Technology Rourkela, Department of Mathematics, Odisha, Rourkela, 769008, India


The primary aim of this manuscript is to present the approximate analytical solutions of the time fractional order α (1<α≤2) Vibration Equation (VE) of large membranes with the use of an iterative technique namely Residual Power Series Method (RPSM). The fractional derivative is defined in the Caputo sense. Example problems have been solved to demonstrate the efficacy of the present method and the results obtained are verified graphically. The convergence analysis of the proposed method has also been included in this article. It is seen that the present method is found to be reliable, very effective and easy to implement for various kinds of fractional differential equations used in science and engineering.


Main Subjects

[1] Jena, R.M. and Chakraverty, S., A new iterative method based solution for fractional Black–Scholes option pricing equations (BSOPE). SN Appl. Sci, 1 (2019) 95.
[2] Podlubny, I., Fractional Differential Equations, Academic Press, New York, 1999.
[3] Jena, R.M. and Chakraverty, S., Analytical solution of Bagley-Torvik equations using Sumudu transformation method. SN Appl. Sci, 1(3) (2019) 246.
[4] Miller, K.S. and Ross, B., An Introduction to the Fractional Calculus and Fractional Differential Equations, A Wiley-Interscience Publication, John Wiley and Sons, New York, Chichester, Brisbane, Toronto and Singapore, 1993.
[5] Kilbas, A.A., Srivastava, H.M. and Trujillo, J.J., Theory and Applications of Fractional Differential Equations, North-Holland Mathematical Studies, Elsevier (North-Holland) Science Publishers, Amsterdam, London, and New York, 2006.
[6] Heydari, M.H., Hooshmandasl, M.R., Ghaini, F.M.M. and Cattani, C., Wavelets method for solving fractional optimal control problems. Appl. Math. Comput., 286 (2016) 139–154.
[7] Jena, R.M., Chakraverty, S. and Jena, S.K., Dynamic Response Analysis of Fractionally Damped Beams Subjected to External Loads using Homotopy Analysis Method. Journal of Applied and Computational Mechanics, 5(2) (2019) 355-366.
[8] Srivastava, H.M., Kumar, D. and Singh, J., An efficient analytical technique for fractional model of vibration equation. Applied Mathematical Modelling, 45 (2017) 192–204.
[9] Arqub, O.A., Series solution of fuzzy differential equations under strongly generalized differentiability. J. Adv. Res. Appl. Math, 5 (2013) 31–52.
[10] Arqub, O.A., El-Ajou, A., Bataineh, A. and Hashim, I., A representation of the exact solution of generalized Lane Emden equations using a new analytical method. Abstr. Appl. Anal., 2013 (2013) p. 10.
[11] El-Ajou, A., Arqub, O.A. and  Momani, S., Approximate analytical solution of the nonlinear fractional KdVBurgers equation: a new iterative algorithm. J. Comput. Phys., 293 (2015) 81–95.
[12] Alquran, M., Analytical solutions of fractional foam drainage equation by residual power series method. Math. Sci., 8(4) (2014) 153–160.
[13] Zhang, Y., Kumar, A., Kumar, S., Baleanu, D. and Yang, X.J., Residual power series method for time-fractional Schrodinger equations. J. Nonlinear Sci. Appl., 9 (2016) 5821-5829.
[14] Tariq, H. and Akram, G., Residual power series method for solving time-space-fractional Benney-Lin equation arising in falling film problems. J. Appl. Math. Comput., 55 (2017) 683–708.
[15] El-Ajou, A., Arqub O.A., Momani, S., Baleanu, D. and Alsaedi, A., A novel expansion iterative method for solving linear partial differential equations of fractional order. Applied Mathematics and Computation, 257 (2015) 119–133.
[16] El-Ajou, A., Arqub O.A., Zhour, Z.A. and  Momani, S., New Results on Fractional Power Series: Theories and Applications. Entropy, 15 (2013) 5305-5323.
[17] Arqub, O.A., El-Ajou, A., Zhour, Z.A. and  Momani, S., Multiple Solutions of Nonlinear Boundary Value Problems of Fractional Order: A New Analytic Iterative Technique. Entropy, 16 (2014) 471-493.
[18] Arqub, O.A., El-Ajou, A. and Momani, S., Construct and predicts solitary pattern solutions for nonlinear time-fractional dispersive partial differential equations. Journal of Computational Physics, 293 (2015) 385-399.
[19] El-Ajou, A., Arqub O, A. and Al-Smadi, M., A general form of the generalized Taylor's formula with some applications, Applied Mathematics and Computation, 256 (2015) 851-859.